Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 3, NWS Los Angeles, CA

March 6, 2016

NWS Los Angeles, CA issued this winter storm warning at Mar 6, 2016, 2:42 PM PST. It took effect at Mar 7, 2016, 4:00 AM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2016, 2:42 PM PST (22:42 UTC)
In effect from
Mar 7, 2016, 4:00 AM PST
Expired
Mar 8, 2016, 2:52 AM PST
In force
23 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

616 
WWUS46 KLOX 062242
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
242 PM PST SUN MAR 6 2016

...PERIODS OF HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS MONDAY...

.A COLDER STORM SYSTEM WILL MOVE INTO THE AREA LATER TONIGHT AND
MONDAY AND BRING MORE PRECIPITATION WITH LOWER SNOW LEVELS AND
GUSTY WINDS. THE HIGHEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 6000
FEET...HOWEVER LIGHT ACCUMULATIONS ARE POSSIBLE DOWN TO 5000 FEET
MONDAY AND AS LOW AS 3500 FEET MONDAY NIGHT WITH SNOW POSSIBLE
OVER INTERSTATE 5 THROUGH THE GRAPEVINE. GUSTY SOUTHWEST WINDS
WILL SHIFT TO NORTHWEST MONDAY NIGHT...WITH GUSTS UP TO 65 MPH
POSSIBLE...ESPECIALLY THROUGH THE GRAPEVINE.

CAZ053-054-070700-
/O.NEW.KLOX.WS.W.0003.160307T1200Z-160308T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
242 PM PST SUN MAR 6 2016

...WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY.

* SNOW...5 TO 10 INCHES OF SNOW ARE EXPECTED ABOVE 6000 FEET WITH
  LIGHTER ACCUMULATIONS DOWN TO 4000 FEET.

* WINDS...SOUTHWEST WINDS GUSTING UP TO 40 MPH MONDAY WILL SHIFT
  TO NORTHWEST MONDAY NIGHT WITH GUSTS UP TO 65 MPH...ESPECIALLY
  THROUGH THE GRAPEVINE.

* IMPACTS...DANGEROUS WINTER DRIVING CONDITIONS ARE EXPECTED ON
  MOUNTAIN ROADS...WITH DANGEROUS TRAVEL ALSO LIKELY FOR THE
  INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. TIRE CHAINS MAY BE
  REQUIRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE
LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN
YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA
CLOTHES AND BLANKETS...AND TIRE CHAINS.

&&

$$

MW
5 follow-up statements
361 
WWUS46 KLOX 070657
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1057 PM PST SUN MAR 6 2016

...PERIODS OF HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS
MONDAY...

.A COLD STORM SYSTEM WILL MOVE INTO THE AREA OVERNIGHT AND
MONDAY...BRINGING MORE PRECIPITATION AND GUSTY WINDS TO THE
MOUNTAINS...WITH LOWER SNOW LEVELS. THE HIGHEST SNOW
ACCUMULATIONS WILL OCCUR ABOVE 6000 FEET. HOWEVER...LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE DOWN TO 5000 FEET MONDAY...AND AS LOW
AS 3500 FEET MONDAY NIGHT. ACCUMULATING SNOW IS POSSIBLE OVER
INTERSTATE 5 THROUGH THE GRAPEVINE MONDAY NIGHT. GUSTY SOUTHWEST
WINDS WILL SHIFT TO NORTHWEST MONDAY NIGHT...WITH GUSTS UP TO 65
MPH POSSIBLE...ESPECIALLY THROUGH THE GRAPEVINE.

CAZ053-054-071500-
/O.CON.KLOX.WS.W.0003.160307T1200Z-160308T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1057 PM PST SUN MAR 6 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM MONDAY TO
4 AM PST TUESDAY...

* SNOW...5 TO 10 INCHES OF SNOW EXPECTED ABOVE 6000 FEET WITH
  LIGHTER ACCUMULATIONS DOWN TO 4000 FEET.

* WINDS...SOUTHWEST WINDS GUSTING UP TO 40 MPH MONDAY WILL SHIFT 
  TO NORTHWEST MONDAY NIGHT WITH GUSTS UP TO 65 MPH...ESPECIALLY 
  THROUGH THE GRAPEVINE. 

* IMPACTS...DANGEROUS WINTER DRIVING CONDITIONS ARE EXPECTED ON 
  MOUNTAIN ROADS...WITH DANGEROUS TRAVEL ALSO LIKELY FOR THE 
  INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. TIRE CHAINS MAY BE 
  REQUIRED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE
LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN
YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA
CLOTHES AND BLANKETS...AND TIRE CHAINS.

&&

$$
600 
WWUS46 KLOX 071456
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
656 AM PST MON MAR 7 2016

...PERIODS OF HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS
MONDAY...

.A COLD STORM SYSTEM WILL MOVE INTO THE AREA TODAY...BRINGING
MORE PRECIPITATION AND GUSTY WINDS TO THE MOUNTAINS...WITH LOWER
SNOW LEVELS. THE HIGHEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 6000
FEET. HOWEVER...LIGHT SNOW ACCUMULATIONS ARE POSSIBLE DOWN TO 5000
FEET TODAY...AND AS LOW AS 3500 FEET TONIGHT. ACCUMULATING SNOW
IS POSSIBLE OVER INTERSTATE 5 THROUGH THE GRAPEVINE TONIGHT.
GUSTY SOUTHWEST WINDS WILL SHIFT TO NORTHWEST TONIGHT...WITH
GUSTS UP TO 65 MPH POSSIBLE...ESPECIALLY THROUGH THE GRAPEVINE.

CAZ053-054-072300-
/O.CON.KLOX.WS.W.0003.000000T0000Z-160308T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
656 AM PST MON MAR 7 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* SNOW...5 TO 10 INCHES OF SNOW EXPECTED ABOVE 6000 FEET WITH 
  LIGHTER ACCUMULATIONS DOWN TO 4000 FEET. 

* WINDS...SOUTHWEST WINDS GUSTING UP TO 50 MPH TODAY WILL SHIFT TO
  NORTHWEST TONIGHT WITH GUSTS UP TO 65 MPH...ESPECIALLY THROUGH
  THE GRAPEVINE.

* IMPACTS...DANGEROUS WINTER DRIVING CONDITIONS ARE EXPECTED ON 
  MOUNTAIN ROADS...WITH DANGEROUS TRAVEL ALSO LIKELY FOR THE 
  INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. TIRE CHAINS MAY BE 
  REQUIRED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE
LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN
YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA
CLOTHES AND BLANKETS...AND TIRE CHAINS.

&&

$$
281 
WWUS46 KLOX 072250
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
250 PM PST MON MAR 7 2016

...PERIODS OF HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS
MONDAY...

.A COLD STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE AREA
TODAY...BRINGING MORE PRECIPITATION AND GUSTY WINDS TO THE
MOUNTAINS...WITH LOWER SNOW LEVELS. THE HIGHEST SNOW ACCUMULATIONS
WILL OCCUR ABOVE 5000 FEET. HOWEVER...LIGHT SNOW ACCUMULATIONS
ARE POSSIBLE DOWN TO 3500 FEET. ACCUMULATING SNOW IS POSSIBLE
OVER INTERSTATE 5 THROUGH THE GRAPEVINE TONIGHT. GUSTY SOUTHWEST
WINDS WILL SHIFT TO NORTHWEST TONIGHT...WITH GUSTS UP TO 65 MPH
POSSIBLE...ESPECIALLY THROUGH THE GRAPEVINE.

CAZ053-054-080700-
/O.CON.KLOX.WS.W.0003.000000T0000Z-160308T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
250 PM PST MON MAR 7 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* SNOW...5 TO 10 INCHES OF SNOW EXPECTED ABOVE 6000 FEET WITH
  LIGHTER ACCUMULATIONS DOWN TO 3500 FEET.

* WINDS...SOUTHWEST WINDS GUSTING UP TO 50 MPH TODAY WILL SHIFT 
  TO NORTHWEST TONIGHT WITH GUSTS UP TO 65 MPH...ESPECIALLY 
  THROUGH THE GRAPEVINE. 

* IMPACTS...DANGEROUS WINTER DRIVING CONDITIONS ARE EXPECTED ON 
  MOUNTAIN ROADS...WITH DANGEROUS TRAVEL ALSO LIKELY FOR THE 
  INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. TIRE CHAINS MAY BE 
  REQUIRED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE
LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN
YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA
CLOTHES AND BLANKETS...AND TIRE CHAINS.

&&

$$

KAPLAN/JLD
875 
WWUS46 KLOX 080540
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
940 PM PST MON MAR 7 2016

...PERIODS OF HEAVY SNOW AND GUSTY WINDS IN THE MOUNTAINS
THROUGH EARLY TUESDAY MORNING...

.A COLD STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE AREA
TONIGHT...BRINGING MORE PRECIPITATION AND GUSTY WINDS TO THE
MOUNTAINS...WITH LOWER SNOW LEVELS. MOST OF THE ADDITIONAL SNOW
ACCUMULATION WILL OCCUR ACROSS THE NORTHERN PORTIONS OF THE LOS
ANGELES AND VENTURA COUNTY MOUNTAINS...AND THE EASTERN SAN GABRIEL
MOUNTAINS. THE HIGHEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 5000
FEET. HOWEVER...LIGHT SNOW ACCUMULATIONS ARE POSSIBLE DOWN TO 3500
FEET. ACCUMULATING SNOW IS POSSIBLE OVER INTERSTATE 5 THROUGH THE
GRAPEVINE TONIGHT THROUGH EARLY TUESDAY MORNING. GUSTY NORTHWEST
WINDS WITH GUSTS TO 65 MPH POSSIBLE...ESPECIALLY THROUGH THE
GRAPEVINE AND ADJACENT RIDGETOPS.

CAZ053-054-081200-
/O.CON.KLOX.WS.W.0003.000000T0000Z-160308T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
940 PM PST MON MAR 7 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST
TUESDAY...

* ADDITIONAL SNOW...2 TO 3 INCHES OF SNOW EXPECTED ABOVE 4000FEET
  WITH LIGHTER ACCUMULATIONS DOWN TO 3500 FEET.

* WINDS...NORTHWEST TO NORTH WINDS GUSTING UP TO 65 MPH OVERNIGHT
  INTO EARLY TUESDAY MORNING...ESPECIALLY THROUGH THE GRAPEVINE.

* IMPACTS...DANGEROUS WINTER DRIVING CONDITIONS ARE EXPECTED ON 
  MOUNTAIN ROADS...WITH DANGEROUS TRAVEL ALSO LIKELY FOR THE 
  INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. TIRE CHAINS MAY BE 
  REQUIRED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...CHECK THE
LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN
YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT...FOOD AND WATER...EXTRA
CLOTHES AND BLANKETS...AND TIRE CHAINS.

&&

$$

KAPLAN
215 
WWUS46 KLOX 081052
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
252 AM PST TUE MAR 8 2016

CAZ053-054-081200-
/O.CAN.KLOX.WS.W.0003.000000T0000Z-160308T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
252 AM PST TUE MAR 8 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WINTER STORM WARNING. 

THE SNOW ON THE NORTH SLOPES HAS TAPERED OFF TO FLURRIES. WIND
GUSTS ACROSS THE VENTURA MOUNTAINS HAVE DIMINISHED TO AROUND 35
MPH. NORTHERLY WIND GUSTS AROUND 45 MPH WILL CONTINUE THROUGH MID
MORNING THROUGH THE I-5 CORRIDOR AND A WIND ADVISORY HAS BEEN
ISSUED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 6, 2:15 PM PST, 27 minutes earlier.

Area forecast discussion, Mar 6, 2:15 PM PST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PST SUN MAR 6 2016

.SYNOPSIS...
A SECOND...MORE DYNAMIC STORM IS EXPECTED TO BRING MODERATE TO
HEAVY RAIN AND MOUNTAIN SNOW TO THE AREA LATE TONIGHT INTO MONDAY
WITH THUNDERSTORMS POSSIBLE MONDAY AFTERNOON. FAIR SKIES AND
WARMER CONDITIONS ARE EXPECTED MID WEEK BEFORE THERE IS ANOTHER
SHOT OF RAIN NEXT WEEKEND.

&&

.SHORT TERM...(TDY-WED)

LOTS OF SUNSHINE TODAY AS WE AWAIT THE ARRIVAL OF THE SECOND
SYSTEM DUE IN LATER TONIGHT. TIMING IS JUST A FEW HOURS LATER THAN
LAST NIGHT'S SYSTEM, WITH RAIN STARTING UP LATE EVENING IN SLO
COUNTY, MIDNIGHT-3 AM VENTURA COUNTY, AND 3-6AM FOR LA COUNTY. THE
FRONT ITSELF AGAIN FAIRLY FAST MOVING, ABOUT 3 HRS OF STEADY
MODERATE TO HEAVY PRECIP. THE BIG DIFFERENCE BEING QUITE A BIT
MORE INSTABILITY BOTH WITH THE FRONT AND FOLLOWING. MODELS SHOWING
GOOD LOW LVL CAPE, ON THE ORDER OF 1000-1500 J/KG WITH AND JUST
AFTER FRONTAL PASSAGE. GIVEN THE LIGHTNING STRIKES BEING DETECTED
WEST OF THE BAY AREA THIS AFTERNOON THIS ALL LOOKS REASONABLE.
BIGGEST THREATS WITH THE CONVECTION APPEAR TO BE GUSTY WINDS AND
HEAVY DOWNPOURS. NOT SEEING TOO MUCH IN THE WAY OF LOW LVL BACKING
OF WINDS, BUT BUFR SOUNDINGS ALONG THE FRONTAL BOUNDARY SHOW A
43KT LOW LVL JET.

RAINFALL AMOUNTS WILL BE TRICKY WITH THE ADDED CONVECTION FACTOR.
PWATS ARE ALMOST A HALF INCH LOWER WITH THIS ONE THAN LAST NIGHT
SO NOT QUITE AS MUCH MOISTURE TO WORK WITH. THE EXTRA INSTABILITY
WILL COMPENSATE BUT LIKELY LEAD TO A MUCH LARGER VARIANCE IN RAIN
TOTALS, EVEN IN SHORT DISTANCES. SO WHILE THE AREAL AVERAGE OF
AMOUNTS WILL LIKELY BE LOWER (PERHAPS A LOT LOWER), RANDOM
LOCATIONS WILL BE HIGHER DUE TO THUNDERSTORMS.

BETWEEN THE ADDED INSTABILTY, MUCH LOWER SNOW LEVELS, AND STRONG
WINDS AT TIMES, HAVE DECIDED TO GO WITH A WINTER STORM WARNING FOR
THE LA/VENTURA MTNS MONDAY. WARNING LEVEL AMOUNTS EXPECTED TO BE
ABOVE 6000' AND LIKELY ON THE LOW END OF THE CRITERIA IN MOST
LOCATIONS AT BEST. BUT WITH SNOW LEVELS LOWERING TO BETWEEN
3000-4000 FEET MONDAY NIGHT BEHIND THE FRONT AND GUSTY NORTH WINDS
POSSIBLY IN EXCESS OF 60 MPH IN THE GRAPEVINE, FELT IT WAS WORTHY
OF THE HIGHER CATEGORY. ONCE THE NORTH WINDS KICK IN MONDAY
EVENING, MOST OF THE WINTER WEATHER CONDITIONS WILL BE CONFINED
TO A VERY SMALL STRIP ALONG THE KERN COUNTY LINE FROM NRN VENTURA
COUNTY TO NW LA COUNTY.

HAVE OPTED TO NOT GO WITH A BURN AREA FLASH FLOOD WATCH AT THIS
TIME. WHILE THERE COULD BE SOME BRIEFLY HIGH RAINFALL RATES WITH
THUNDERSTORMS, THEY SHOULDN'T LINGER OVER ANY ONE AREA THAT LONG.
STILL, GIVEN THE RANDOM NATURE OF THUNDERSTORM DEVELOPMENT IT'S
NOT COMPLETELY OUT OF THE REALM OF POSSIBILTY.

DRY AND WARMER WEATHER ON TAP TUE/WED WITH HIGHS QUICKLY BOUNCING
BACK UP IN THE MID TO HIGH 70S FOR VALLEYS.

.LONG TERM...(THU-SUN)

AT LEAST ONE MORE DRY AND MILD/WARM DAY THU BEFORE THE NEXT TROF
APPROACHES. MODELS HAVE STRUGGLED WITH THIS ONE AND CONFIDENCE IS
LOW ON TIMING AND STRENGTH. EITHER FRIDAY OR FRIDAY NIGHT IT SEEMS
LIKELY WE WILL SEE SOME ADDITIONAL PRECIP, THOUGH HOW MUCH IS VERY
MUCH IN QUESTION. SATURDAY LOOKS DRY FOR THE MOST PART BUT PERHAPS
SOME MORNING PRECIP DEPENDING ON THE TIMING OF THE FRIDAY SYSTEM.
LOOKS LIKE ANOTHER SYSTEM COMING IN LATE SUNDAY OR MONDAY BUT FOR
NOW WILL CONFINE RAIN CHANCES TO NRN AREAS SUNDAY.

&&

.AVIATION...06/18Z.

MID/UPPER LEVEL BROAD TROUGH OF LOW PRESSURE CENTERED OVER THE
EASTERN PACIFIC WILL SHIFT EAST. MID/UPPER LEVEL MODERATE/STRONG
WEST WINDS WILL BECOME MODERATE/STRONG NORTHWEST AFTER 07/22Z.
A COLD FRONT APPROXIMATELY 650 SM NORTHWEST OF KLAX WILL MOVE
SOUTHEAST AND MOVE OVER KLAX BY 07/14Z AND EXIT THE AREA AFTER
07/18Z. ISOLATED THUNDERSTORMS ARE EXPECTED AFTER 07/09Z.
THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST 30-35KT WITH TOPS
APPROXIMATELY 27KFT. FREEZING LEVEL RANGED FROM 6KFT OVER THE
NORTH HALF OF THE AREA TO NEAR 8KFT SOUTH HALF THIS MORNING AND
WILL DIFFER BY APPROXIMATELY MINUS 2KFT MONDAY MORNING.

MARINE LAYER AT LAX AT 1700Z IS NONE.

KLAX...LIGHT RAIN LIKELY AFTER 07/12Z WITH CHANCE CIGS 027 BETWEEN
07/14-07/19Z.

KBUR...LIGHT RAIN LIKELY AFTER 07/12Z WITH CHANCE CIGS 035.
VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE...06/200 PM.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEA CONDITIONS AND NORTHWEST
WINDS WILL LIKELY PERSIST OVER THE ENTIRE AREA THROUGH THE
AFTERNOON. SCA CONDITIONS WILL LIKELY PERSIST SOUTH OF POINT
CONCEPTION THROUGH THIS EVENING. OTHERWISE SCA FOR HAZARDOUS SEA
CONDITIONS WILL PERSIST AND THE WINDS WILL DIMINISH THIS
AFTERNOON AND BECOME SOUTHWEST AND WEST AND INCREASE NORTH OF
POINT CONCEPTION TONIGHT. THE WINDS WILL THEN LIKELY BECOME
NORTHWEST MONDAY AND GALES WILL EXIST OVER THE ENTIRE AREA MONDAY
THROUGH TUESDAY. THERE IS A CHANCE THUNDERSTORMS WILL DEVELOP OVER
THE OFFSHORE WATERS NORTH OF POINT CONCEPTION TONIGHT. THE
THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT 30 KT TONIGHT AND THEN
SOUTHEAST AROUND 30KT MONDAY.

&&

06/200 PM.

A LARGE LONG-PERIOD WESTERLY SWELL WILL CONTINUE ACROSS THE
COASTAL WATERS TODAY...GENERATING HIGH SURF CONDITIONS ALONG WEST
FACING BEACHES.

BY MONDAY INTO EARLY TUESDAY...AN EVEN LARGER LONG-PERIOD WEST
SWELL WILL MOVE INTO THE COASTAL WATERS AND SURF CONDITIONS ACROSS
LOCAL BEACHES ARE EXPECTED TO BE EVEN HIGHER. A HIGH SURF WARNING
HAS BEEN ISSUED AS THE POTENTIAL EXISTS FOR SURF HEIGHTS TO
EXCEED WARNING LEVELS FOR THE CENTRAL COAST AND WEST FACING
BEACHES OF LA/VENTURA COUNTIES. IN ADDITION TO THE VERY LARGE
SURF...HIGH TIDES IN THE 6 TO 6.5 FOOT RANGE WILL COMBINE WITH
GUSTY ONSHORE WINDS AND RAINFALL TO BRING A THREAT OF MODERATE
COASTAL FLOODING TO THESE SAME LOCATIONS. THE COASTAL FLOOD THREAT
COULD ALSO CONTINUE INTO TUESDAY MORNING NEAR THE TIME OF HIGH
TIDE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY FOR ZONES
      34-35. (SEE LAXCFWLOX).
     HIGH SURF WARNING IN EFFECT FROM 6 AM MONDAY TO 7 AM PST
      TUESDAY FOR ZONES 34-35. (SEE LAXCFWLOX).
     COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM MONDAY TO 7 AM PST
      TUESDAY FOR ZONES 34-35-40-41-87. (SEE LAXCFWLOX).
     HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM PST TUESDAY FOR ZONE
      39. (SEE LAXCFWLOX).
     HIGH SURF ADVISORY IN EFFECT UNTIL NOON PST MONDAY FOR ZONES
      40-41-87. (SEE LAXCFWLOX).
     WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING FOR ZONES
      40-41-53-54-59-87. (SEE LAXNPWLOX).
     HIGH SURF WARNING IN EFFECT FROM NOON MONDAY TO NOON PST
      TUESDAY FOR ZONES 40-41-87. (SEE LAXCFWLOX).
     WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
      TUESDAY FOR ZONES 53-54. (SEE LAXWSWLOX).
PZ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM PST MONDAY FOR
      ZONES 645-650-655-670-673-676. (SEE LAXMWWLOX).
     GALE WARNING IN EFFECT FROM 1 PM MONDAY TO 4 PM PST TUESDAY
      FOR ZONES 645-650-655-670-673-676. (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION...30
MARINE...30
SYNOPSIS...SWEET

WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 6, 6:00 AM PST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN MAR 6 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-071400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SUN MAR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

RAIN WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. LARGE SURF WILL
MAKE FOR HAZARDOUS TIMES AT AREA BEACHES. STRONG WINDS IN THE
MOUNTAINS WILL MAKE IT DIFFICULT FOR DRIVERS OF HIGH PROFILE
VEHICLES.

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

ON MONDAY...RAIN WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS.
THUNDERSTORMS WILL BRING DEADLY LIGHTNING TO THE AREA. SNOW WILL
BRING HAZARDOUS DRIVING CONDITIONS TO THE MOUNTAINS. LARGE SURF WILL
MAKE FOR HAZARDOUS TIMES AT AREA BEACHES. STRONG WINDS IN THE
MOUNTAINS WILL MAKE IT DIFFICULT FOR DRIVERS OF HIGH PROFILE
VEHICLES.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 7:59 PM PSTCoastal Flood AdvisoryLOXLos Angeles62 hr
Mar 5, 7:59 PM PSTHigh Surf WarningLOXLos Angeles64 hr
Mar 5, 11:28 PM PSTAreal Flood AdvisoryLOXSanta Barbara, Ventura107 min
Mar 6, 12:42 AM PSTFlash Flood WarningLOXSan Luis Obispo2 hr
Mar 6, 1:06 AM PSTAreal Flood AdvisoryLOXSanta Barbara, Ventura114 min
Mar 6, 2:57 AM PSTSpecial Weather StatementLOXVentura33 min
Mar 6, 3:15 AM PSTAreal Flood AdvisoryLOXLos Angeles, Ventura2 hr
Mar 6, 3:22 AM PSTSpecial Weather StatementLOXVentura53 min
Mar 6, 3:55 AM PSTHigh Surf AdvisoryLOX2 hr
Mar 6, 3:55 AM PSTHigh Surf AdvisoryLOXLos Angeles3 days
Mar 6, 4:04 AM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Mar 6, 6:06 AM PSTWind AdvisoryLOXLos Angeles14 hr
Mar 6, 6:19 AM PSTGale WarningLOX3 hr
Mar 6, 2:22 PM PSTGale WarningLOX61 hr

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.